Articles about Suboxone and Opioid Addiction
Opioid overdoses are a very serious situation and, if untreated, can easily result in death. It’s important that you understand how opiates work in the body so you can figure out what to do in the unfortunate situation of an overdose. By the time you’re finished this article, you should be educated enough to save someone from an overdose, should it ever happen. Learn more.
Methadone can be a lifesaver for people struggling with addictions to opioids, particularly those who struggle with illegal opioids. However, it’s important to know that methadone comes with its own set of dangers and risks. We’ve written this article to educate you about the benefits of methadone and the steps you can take to avoid any dangerous repercussions. Learn more.
All opioid medications come with a risk of withdrawal after extended use. Opioid withdrawal is not a pleasant experience, but with the right knowledge and preparation, you can minimize the discomfort of withdrawal. This article is intended to help you understand Suboxone withdrawal and hopefully ease you through the process of quitting the drug. Learn more.
The DATA 2000, or the Drug Addiction Treatment Act of 2000, was the legislation that allowed opioid medication to be widely prescribed for the treatment of illegal drug addiction. There are still many questions that are raised in regards to this type of treatment, and not all of them have answers that will please everyone. Still, the DATA 2000 has allowed many people access to treatment that they couldn’t receive before. Learn more.
Ingesting a large amount or highly potent dose of an opiate such as heroin, either intentionally or accidentally, can lead to serious consequences, including overdose, coma, and/or death.
If you suspect you or someone else has overdosed, call your local emergency hotline (ex. 911) or a poison control center (1-800-222-1222) immediately.
Signs of an opiate overdose
- Nausea and/or vomiting
- Low blood pressure or weak pulse
- Lack of responsiveness, even to painful stimuli (such as strongly rapping knuckles across the sternum)
- Pupils that are constricted or non-reactive to light
- Blue colored fingernails or lips
- GI tract spasms
- Difficult to wake up or extreme sedation
- Slow, shallow breathing or no breathing at all